MAUDE Adverse Event Report: VENTEC LIFE SYSTEMS, INC VOCSN; VENTILATOR, CONTINUOUS, FACILITY USE

VENTEC LIFE SYSTEMS, INC VOCSN; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number VOCSN, ENGLISH
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to ventec that the device was delivering an erratic breath rate, erratic (low) vte (exhaled tidal volume) and was unable to maintain set peep (positive end expiratory pressure).There were no reports of patient use associated with the reported issues.
 
Additional Manufacturer Narrative
H6: ventec will perform an evaluation of the device.A follow-up report will be submitted when the investigation is complete as defined by 21 cfr 803.56.
 
Additional Manufacturer Narrative
H6: the device was evaluated by ventec where the reported issue of it delivering an erratic (low) vte (exhaled tidal volume) level was confirmed, however, the reported issue of the device being unable to maintain peep (positive end expiratory pressure) could not be confirmed.Ventec did observe that the device's breath rate was mildly higher than expected but was unable to confirm that it was "erratic".Ventec then conducted a review of the devices settings and its system logs which showed sequential ventilation therapy preset changes without performing pre-use tests (put) in between.When the device preset was changed without a put being performed, ventec began to observe unstable device performance.Ventec determined that this behavior was caused by a difference in the humidification setting of the two presets.The first customer preset was using a humidification setting of "hme" whereas the second was using the "humidifier" option.When the device was switched between the two presets, the compensation that occurred for whichever humidification setting was invalidated.A put is mandatory between preset swaps if the customer continues to use the alternative humidification settings.To confirm this setting was the cause of the customer¿s issues, the customer's presets were both set to hme.An initial put was performed, and the device was allowed to ventilate on preset one.The device was then swapped to preset two (now using hme), and it ventilated as expected.There was no unexpected device performance during or after the transition between presets.Proper device operation was confirmed through functional and performance testing.The vocsn clinical and technical manual [pg.50] states the following: "the vocsn pre-use test calculates the resistance and leak of the ventec one-circuit.Based on these calculations, vocsn verifies the integrity of the ventec one-circuit, and also improves the accuracy of therapy delivered during ventilation.If used, the pre-use test will also verify the connection status of the ventec one-circuit o2 tube.To ensure therapy is delivered accurately, you must perform a pre-use test whenever prompted, the patient circuit is changed, or the device is powered on." "some control changes cause vocsn to prompt you to run a pre-use test.You may also press the menu tab and then the pre-use test button to begin a pre-use test at any time." the investigation determined that the cause of the reported issue was user error, as the user was not performing a pre-use test (put) when changing between presets.

Brand Name
VOCSN
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
VENTEC LIFE SYSTEMS, INC
22002 26th ave se
bothell WA 98021
Manufacturer (Section G)
VENTEC LIFE SYSTEMS, INC
22002 26th ave se
bothell WA 98021
Manufacturer Contact
elizabeth gilbert
22002 26th ave se
bothell, WA 98021
4256861765
MDR Report Key22119735
Report Number3013095415-2025-00475
Device Sequence Number7063411
Product Code CBK
UDI-Device Identifier00855573007006
UDI-Public(01)00855573007006(11)171121
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K162877
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberVOCSN, ENGLISH
Device Catalogue NumberPRT-00490-001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2025
Supplement Date Received by Manufacturer06/02/2025
Initial Report FDA Received Date05/30/2025
Supplement Report FDA Received Date06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown